Alert archive / Montana / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 54, NWS Glasgow, MT
NWS Glasgow, MT issued this severe thunderstorm warning at Jun 24, 2021, 3:08 PM MDT for Dawson County, Wibaux County, Montana. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2021, 3:08 PM MDT (21:08 UTC)
- Expired
- Jun 24, 2021, 3:54 PM MDT
- In force
- 46 min
- Issued by
- NWS Glasgow, MT
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 70.0 mph
Counties Dawson County, MT, Wibaux County, MT
The radar
The Glasgow radar (KGGW), 200 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 9.1 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1796 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
014
WUUS55 KGGW 242108
SVRGGW
MTC021-109-242230-
/O.NEW.KGGW.SV.W.0054.210624T2108Z-210624T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Glasgow MT
308 PM MDT Thu Jun 24 2021
The National Weather Service in Glasgow has issued a
* Severe Thunderstorm Warning for...
Northeastern Wibaux County in northeastern Montana...
Southeastern Dawson County in northeastern Montana...
* Until 430 PM MDT.
* At 308 PM MDT, a severe thunderstorm was located over West
Glendive, or over Glendive, moving east at 20 mph.
HAZARD...70 mph wind gusts and nickel size hail.
SOURCE...Glendive airport measured 64 mph.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Glendive, Wibaux, West Glendive, Hodges, Forest Park, Stipek and
Yates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4705 10485 4723 10481 4724 10404 4690 10405
TIME...MOT...LOC 2108Z 272DEG 19KT 4713 10473
HAIL...0.88IN
WIND...70MPH
$$
NWS Glasgow3 follow-up statements
068 WWUS55 KGGW 242123 SVSGGW Severe Weather Statement National Weather Service Glasgow MT 323 PM MDT Thu Jun 24 2021 MTC021-109-242230- /O.CON.KGGW.SV.W.0054.000000T0000Z-210624T2230Z/ Wibaux MT-Dawson MT- 323 PM MDT Thu Jun 24 2021 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT FOR NORTHEASTERN WIBAUX AND SOUTHEASTERN DAWSON COUNTIES... At 323 PM MDT, a severe thunderstorm was located near Glendive, moving east at 20 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Wibaux, Hodges and Yates. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4702 10468 4723 10462 4724 10404 4690 10405 TIME...MOT...LOC 2123Z 272DEG 19KT 4713 10461 HAIL...0.88IN WIND...60MPH $$ NWS Glasgow
921 WWUS55 KGGW 242140 SVSGGW Severe Weather Statement National Weather Service Glasgow MT 340 PM MDT Thu Jun 24 2021 MTC021-109-242230- /O.CON.KGGW.SV.W.0054.000000T0000Z-210624T2230Z/ Wibaux MT-Dawson MT- 340 PM MDT Thu Jun 24 2021 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT FOR NORTHEASTERN WIBAUX AND SOUTHEASTERN DAWSON COUNTIES... At 340 PM MDT, a severe thunderstorm was located 10 miles east of Glendive, moving east at 20 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Wibaux, Hodges and Yates. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4698 10449 4723 10443 4724 10404 4690 10405 TIME...MOT...LOC 2140Z 272DEG 19KT 4713 10448 HAIL...0.75IN WIND...60MPH $$ NWS Glasgow
218
WWUS55 KGGW 242154
SVSGGW
Severe Weather Statement
National Weather Service Glasgow MT
354 PM MDT Thu Jun 24 2021
MTC021-109-242203-
/O.CAN.KGGW.SV.W.0054.000000T0000Z-210624T2230Z/
Wibaux MT-Dawson MT-
354 PM MDT Thu Jun 24 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WIBAUX AND
SOUTHEASTERN DAWSON COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 4698 10449 4723 10443 4724 10404 4690 10405
TIME...MOT...LOC 2152Z 272DEG 19KT 4713 10437
$$
NWS GlasgowWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:07 PM MDT, 1 minute earlier.
Area forecast discussion, Jun 24, 3:07 PM MDT, 1 minute before
Area Forecast Discussion National Weather Service Glasgow MT 307 PM MDT Thu Jun 24 2021 .DISCUSSION... Persistent drought conditions over Northeast Montana will get some spotty help from showers and thunderstorms through Sunday afternoon. After that, the heat will begin to cook the area. Short Term Rain Chances (through Sunday)... Showers and thunderstorms are beginning to fire up across the region as of this writing. Kept the "gusty winds and small hail" qualifier in the forecast through the evening. Things begin to dry out from west to east tomorrow, with some showers/storms lingering in the southeast corner of the CWA into the afternoon hours. Another disturbance begins to traverse the area tomorrow afternoon/evening, triggering some showers/storms near the Canadian border. By Saturday, more widespread showers/storms will be possible for roughly the eastern half of the CWA. By Saturday night and Sunday, the only rain chances will be in the far east and into North Dakota. Then things begin to warm up. Gave thought to a Lake Wind Advisory this evening as conditions will be marginally near advisory criteria; winds will need to have a closer look for Saturday as well when winds will approach advisory criteria across Fort Peck Lake then as well. Heat Cranks Up (Sunday and beyond)... Unusually high 500mb heights are forecast by operational and ensemble models by Sunday: one typically does not see 597dm heights over British Columbia or Alberta...ever...yet the models have them there. This spells record-breaking heat for the Pacific Northwest and warming temperatures for our corner of the world. The warmup has been fairly well advertised, but for Northeast Montana it's a matter of the timing of the peak of the heat that is (and has been) in question. Currently, it looks like the peak heat will be mid to late week next week as the ridge / upper high over the Pacific Northwest begins to shift eastward. One thing of note is the trough that is forecast to set up over the Upper Mississippi Valley and Northern Plains that tilts towards the Southern Plains and the Four Corners: the positioning of the ridge and trough puts our CWA in between the two features, which could lead to temperature forecasts being off in either direction (the forecast could be too high if the trough is further west, or the forecast could be too low if the ridge is further east). As mentioned in the morning discussion, those with sensitivities to heat should at least prepare for the potential for very hot temperatures, and those with interests in fire weather conditions should pay particular attention to weather conditions-- specifically temperatures and humidity values--next week. 97 && .AVIATION... FLIGHT CONDITIONS: VFR through the afternoon, with periods of MVFR and IFR late this afternoon and evening due to thunderstorms near terminals. MVFR and temporary IFR conditions possible overnight and early Friday morning. WINDS: variable 5-15 kts early this afternoon, becoming NE-N 15-25 kts late this afternoon into this evening (gustier near storms). NE 5-15 kts overnight tonight through Friday morning, becoming N 5-15 kts Friday afternoon. SYNOPSIS: A cold front will move through the region this afternoon and this evening triggering showers, thunderstorms, and gusty winds along and ahead of the front. Some of the storms may also produce some hail at times. The storms should move out of the area overnight tonight, with lowered ceilings possible after frontal passage. Some ceiling recovery (back to VFR heights) is anticipated by Friday afternoon. 97 && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && weather.gov/glasgow
In the hours before
Special weather statement, Jun 24, 1:11 PM MDT, 1 hour 57 minutes before
Special Weather Statement National Weather Service Glasgow MT 111 PM MDT Thu Jun 24 2021 MTZ023-242015- McCone MT- 111 PM MDT Thu Jun 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MCCONE COUNTY UNTIL 215 PM MDT... At 111 PM MDT, Doppler radar was tracking a strong thunderstorm 15 miles east of Nelson Creek Rec Area, or 20 miles northwest of Circle, moving northeast at 10 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Weldon. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4753 10592 4768 10603 4785 10569 4761 10551 TIME...MOT...LOC 1911Z 243DEG 10KT 4763 10590 NWS Glasgow
Special weather statement, Jun 24, 2:09 PM MDT, 59 minutes before
Special Weather Statement National Weather Service Glasgow MT 209 PM MDT Thu Jun 24 2021 MTZ023>025-242100- Richland MT-Dawson MT-McCone MT- 209 PM MDT Thu Jun 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MCCONE... NORTHWESTERN DAWSON AND WEST CENTRAL RICHLAND COUNTIES UNTIL 300 PM MDT... At 209 PM MDT, Doppler radar was tracking a strong thunderstorm 13 miles south of Vida, or 15 miles north of Circle, moving east at 20 mph. Penny size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Richey. LAT...LON 4750 10564 4772 10560 4782 10498 4745 10498 TIME...MOT...LOC 2009Z 265DEG 18KT 4764 10549 NWS Glasgow
Special weather statement, Jun 24, 2:31 PM MDT, 37 minutes before
Special Weather Statement National Weather Service Glasgow MT 231 PM MDT Thu Jun 24 2021 MTZ025-242115- Dawson MT- 231 PM MDT Thu Jun 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DAWSON COUNTY UNTIL 315 PM MDT... At 230 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles southeast of Lindsay, or 15 miles west of Glendive, moving east at 40 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Glendive, West Glendive, Stipek and Forest Park. LAT...LON 4706 10518 4724 10513 4720 10446 4696 10453 TIME...MOT...LOC 2030Z 279DEG 33KT 4714 10504 NWS Glasgow
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 1:11 PM MDT | Special Weather Statement | GGW | McCone | 64 min |
| Jun 24, 2:09 PM MDT | Special Weather Statement | GGW | McCone | 51 min |
| Jun 24, 2:31 PM MDT | Special Weather Statement | GGW | Dawson | 44 min |
| Jun 24, 4:21 PM MDT | Special Weather Statement | GGW | Roosevelt | 54 min |
| Jun 24, 4:40 PM MDT | Special Weather Statement | GGW | Roosevelt | 50 min |
| Jun 24, 5:15 PM MDT | Severe Thunderstorm Warning | GGW | Richland, Roosevelt, Sheridan | 46 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.